Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 319, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 22, 2000, 9:55 PM CDT for Johnson County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 22, 2000, 9:55 PM CDT (02:55 UTC)
- Expired
- Sep 22, 2000, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 10:05 PM CDT | Thunderstorm Wind 60 E | Holden, MO | Law enforcement officials reported downed trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 230254 SVRMCI MOC101-230345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 955 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF WARRENSBURG * UNTIL 1045 PM CDT * AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOLDEN...OR ABOUT 17 MILES WEST OF WARRENSBURG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVIEW AT 1010 PM CDT FAYETTEVILLE AT 1020 PM CDT WARRENSBURG AT 1025 PM CDT KNOB NOSTER AT 1040 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RABINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3889 9409 3857 9404 3858 9351 3891 9354
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:30 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Sep 22, 2:30 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT FRI SEP 22 2000 MAIN CONCERN IN SHORT TERM IS CDFNT NOW ENTERING XTRM NWRN MO. GULF MOIST HAS SURGED INTO CWA THIS AFTN WITH AFTN TEMPS REACHING CONVECTIVE TEMPS AS PER AM SOUNDING. MSAS DATA INDICATES LIFTED INDICES AROUND -8 ACR NWRN 1/2 CWA WITH CAPES LIKELY BETWEEN 2000-3000 J/KG. PROFILERS/MDL GRIDDS SUGGEST SUFFICIENT SHR FOR STG SQUALL LINE WITH MCS DEVELOPMENT LATE THIS EVE AND TNGT. MAIN THREAT DAMAGING WINDS...HOWEVER STEEP LAPSE RATES AND COOL MID LVL TEMPS SUGGEST GOOD POTENTIAL FOR LARGE HAIL. GOOD AFTN PRES RISES IN ERN NEB SUGGEST GOOD INITIAL PUSH OF FNT INTO CWA TNGT WITH SQUALL TO PROGRESS SLOWLY SE WITH THE FNT. OTHERWISE...PREFER AVN IN DEVELOPMENT OF UPR TROF IN ROCKIES WITH AVN PREFERRED ON SPEED OF FNT. SQUALL LINE SHOULD HELP PUSH FNT INTO XTRM SERN CWA BY DAYBREAK AS PER AVN. AS A RESULT...BLV ETA/NGM APPEARS TOO SLOW IN PUSH FNT ACR SRN CWA. HAVE LTL CONFIDENCE IN TIMING AND LOCATION OF ANY SHRTWVS TO EJECT EAST OUT OF UPR TROF...BUT DO XPCT PERIODIC WK SHRTWVS TO EJECT EAST INTO AREA. IN ADDITION...AVN GRIDDS SUGGEST H8 FNT TO ONLY SAG TO A MKC TO IRK LINE BY 00Z SUN WITH STG BAROCLINIC ZONE ACR CWA. ALTHOUGH UPR DYNAMICS WK THROUGH PERIOD...ANY SHRTWV SHOULD TRIGGER PERIODS OF RAIN AND A FEW THUNDERSTORMS IN STG BAROCLINIC ZONE ...MAINLY ACR SERN HALF OF CWA THROUGH SAT EVE. WK SYNOPTIC LIFT ALSO TO TRIGGER PERIODS OF RAIN AND DRIZZLE SUNDAY AS UPR TROF APPROACHES. TEMPS TNGT A BIT OF CHALLENGE AND HINGE UPON SPEED OF CDFNT. PREFER COOLER FAN GUID AS TEMPS UPSTREAM QUITE COOL AND XPCT LTL DIURNAL RANGE. .EAX...NONE. DB
In the hours before
Local storm report, Sep 22, 6:15 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM HAMILTON MO WIND DAMAGE
09/22/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN...MINOR
BUILDING DAMAGE...
POWER LINES DOWN.Local storm report, Sep 22, 7:06 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 N BETHANY MO .75 INCH HAIL
09/22/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 7:08 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTSpecial weather statement, Sep 22, 7:27 PM CDT, 2 hours 28 minutes before
KSZ102-MOZ002>004-011-012-230130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 727 PM CDT FRI SEP 22 2000 SEVERE THUNDERSTORM WATCH NUMBER 747 THAT WAS IN EFFECT UNTIL 10 PM HAS BEEN CANCELED FOR PORTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN KANSAS... DONIPHAN IN MISSOURI... NODAWAY WORTH GENTRY 5ANDREW HOLT SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS EVENING IN THESE AREAS...BUT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. 29
Local storm report, Sep 22, 8:20 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM PLATTSBURG MO 1 INCH HAIL
09/22/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Sep 22, 8:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT FRI SEP 22 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM STEWARTSVILLE MO .75 INCH HAIL
09/22/00 DE KALB REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 49 min |
| Sep 22, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 63 min |
| Sep 22, 8:17 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 43 min |
| Sep 22, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.